MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302604
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to dislocation on (b)(6) 2018.
 
Additional Manufacturer Narrative
The affected cobalt chrome femoral head and tandem bipolar shell/liner were returned and evaluated.A lab analysis conducted during this investigation indicated that the bipolar liner construct was returned assembled with internal polyethylene components fully locked in place.No visual damage was observed.Visual examination of the femoral head did not reveal any signs of damage, but the head appears too large to pass through the opening of the liner construct when stacked.The head would need to pass through the opening in order to disassemble.This demonstrates that the head diameter was large enough to be constrained within the bi-polar component, as designed.No damage or deformation was visible on the locking ring.Thus, no root cause of this issue can be determined.This issue has been elevated to our risk assessment process.Our investigation indicated that upon further investigation it was concluded that the complaint device appears to have been damaged during surgery or extraction, as all parts checked with calipers/micrometer passed the shop floor gages.Therefore the complaint cannot be confirmed.Our investigation including a review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A clinical evaluation noted that no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HD 26 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7767887
Report Number1020279-2018-01497
Device Sequence Number2365657
Product Code LPH
UDI-Device Identifier03596010194084
UDI-Public03596010194084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302604
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;